Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
acnegirl797

New To The Forum, Seeking Some Advice, Specific Details...please And Thanks!

Recommended Posts

Hi Acne.org Community!

I'm new to the website and forum, but I'm seeking some advice here. I know most of you are experienced with the condition or have had some tremendous success working around it; hopefully you can help. Here's my story:

I am 16 years old, I have type 1 diabetes, and I also have moderate acne. I get most of my acne on my cheeks, jawline, and body. My body acne, which actually was nonexistent until a few months ago, is crazy on my chest and shoulders (back area too). And I think I have a theory as to why it popped up. Before you tell me that this is part of "adolescence", allow me to share with you my acne journey. I started off using Proactiv about 4 years ago; it didn't work. So, I visited a dermatologist who then put me on EpiDuo and doxycycline (100 mg/ day). Around the time I was 14, I had nodular acne and perhaps even some cysts. Consequently, I visited a new dermatologist who helped me out. Last year, she put me on Monodox 100mg twice daily tablets with Aczone and Differin 0.3% gel. This worked PHENOMENALLY for 7 months. Then, last summer, she decided to lower the dosage of the Monodox to once a day. By then, I had been on the antibiotics for 7.5 months, and things were looking great. Just two weeks later, my face exploded with acne. Nodular, papular, pustular, blackheads...you name it! My face had never looked worse; I even began to get acne on my forehead.

After the summer, I went back to my doctor. She then changed my prescription to Acticlate (doxycycline, different brand name) 150 mg once daily tablets. Now, my acne is better, but definitely not as good as last year. I have serious concerns as to antibiotic resistance; is it possible that my body even began depending on the doxycycline? I know it is not good to be on antibiotics for a YEAR. What should I do? With this new Acticlate dosage, I started seeing body acne as well. It has been terrible especially considering I never had it prior to a few months ago. AND I HAVE TRIED EVERYTHING! Masks, peels, supplements, creams, gels, etc. Trust me, I allow at least 3 months for each new treatment to get to work. I don't think Accutane is necessary because my acne is only moderate; however, I've dealt with it for 5 years, and it's not going away.

Recently, we went on vacation, and I forgot to call in prescription refills for the Acticlate. So, I've gone 10 days without the pills, and my face looks horrifying. Even worse, my chest and shoulders have major breakouts. I'm not close to the time of my menstrual cycle either. WHAT SHOULD I DO? I am completely at a loss and in a pit of despair...stress=0, I'm getting enough sleep, I'm exercising, eating right. What is the problem, then? Should I get off the antibiotics for good and try something else? Should I change doctors? Should I talk to my endocrinologist if it might be related to my diabetes?

Sincerely,

acnegirl797

Share this post


Link to post
Share on other sites

@acnegirl797....I think it could be a good idea to go see the endocrinologist.

The reason that proactiv didn't work during 2009 and 2010 is because they messed up the formula, there was a recall that they kept hush ,hush until people started complaining , my daughter and I were one of the victims.

The proactiv cleanser and treatment were recalled as not having enough peroxide, that meant people were not even cleaning their faces with a cleanser,we were cleansing with only water obviously.

The result ,cystic acne ,plus something else. Thank you very much proactiv.

Ok , back to you .

can you ask the dermatologist if ziana could help you ,taking in account that it won't interfered with your glucose levels?

My daughter cleared with ziana,faster than differin.

Washing with purpose cleanser and ziana at night .

My son cleared with differin and solodyn antibiotics for about 3 years,bad ,I don't recommend using antibiotics for that long.

Ziana has retin a ,plus clindamycin an antibiotic , with this antibiotic your tummy has to be working fine,meaning no digestive or colon problems.

I have hypothyroidism and it's really hard to control, and also menopausal.

I'm mostly telling you about what worked for my son and daughter.

First thing with you is to get the acne under control .

If something doesn't give you results or improvement without setbacks , then its time to try something else.don't let it get worst or out of control .acne is something that can be controlled, in your case you need a little bit more of help ,that means talking to your endocrinologist.

Best wishes.

Share this post


Link to post
Share on other sites

Thanks noche! I will ask my endocrinologist about what to do. I will also let my dermatologist know about ziana. Ziana is a topical medication? And solodyn antibiotics...I'll look into those as well. Thanks!

Share this post


Link to post
Share on other sites

Ziana is a retin-a gel ,almost like differin,but a little bit stronger,plus it has an antibiotic included , the antibiotic is called clindamycin, this antibiotic can not be used by people who have problems with their colon ,,although it claims that clindamycin applied topically to the skin has little risk of being absorbed into the bloodstream.The problem is with the oral pill clindamycin that is used and prescribed mostly by dentists, so you know , never take it oral , the oral pill has side effects , this information I'm giving you is ,so in case in the future you have some dental work done ,refuse clindamycin in a pill.

Besides, since you are under the endocrinologist care , I assume you have regular blood work done.

As I said my daughter used it , and her face cleared really fast , she used the differin gel,0.3% for about a month before starting the ziana, but her acne came to the surface and just stay there using the differin, then when she started using the ziana, her face cleared and the pimples would dry really fast. She didn't liked the mi nocycline antibiotic , she said that the minocycline would give her headaches and an upset stomach.

So , she didn't use antibiotics.

My son was the one taking the antibiotic called solodyn a brand name for a minocycline ,or tetracycline antibiotic,solodyn is a really strong antibiotic.I couldn't even take the side effects,I don't think I would recommend solodyn.

I hope I didn't confuse you.

In case of deciding to try ziana , if your dermatologist say its ok for you to use ,ask your dermatologist about removing make-up and cleanser to use with it, and if you wear make-up,wear light make-up.

Best wishes.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×